Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 15, 2009, 3:10 PM CDT for Reynolds County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2009, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 15, 2009, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:58 PM CDT | TSTM WND GST 50 | Ellington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2567 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 152010
SVRLSX
MOC179-152100-
/O.NEW.KLSX.SV.W.0178.090715T2010Z-090715T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 400 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF BUNKER...OR 19 MILES SOUTHEAST OF SALEM...AND MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUNKER AROUND 325 PM CDT.
REYNOLDS AROUND 345 PM CDT.
ELLINGTON AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CORRIDON...CENTERVILLE AND REDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3709 9085 3719 9111 3720 9111 3720 9114
3725 9114 3726 9117 3731 9117 3732 9119
3741 9119 3742 9123 3750 9123 3747 9078
TIME...MOT...LOC 2011Z 281DEG 25KT 3741 9136
$$
BROWNING2 follow-up statements
000
WWUS53 KLSX 152037
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUL 15 2009
MOC179-152100-
/O.CON.KLSX.SV.W.0178.000000T0000Z-090715T2100Z/
REYNOLDS MO-
337 PM CDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR REYNOLDS COUNTY...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORRIDON...OR 29 MILES
NORTHWEST OF PIEDMONT...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REYNOLDS AROUND 345 PM CDT.
ELLINGTON AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CORRIDON...CENTERVILLE AND REDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3709 9085 3719 9111 3720 9111 3720 9114
3725 9114 3726 9117 3731 9117 3732 9119
3741 9119 3742 9123 3750 9123 3747 9078
TIME...MOT...LOC 2037Z 281DEG 25KT 3738 9114
$$
BROWNING000
WWUS53 KLSX 152059
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUL 15 2009
MOC179-152108-
/O.EXP.KLSX.SV.W.0178.000000T0000Z-090715T2100Z/
REYNOLDS MO-
359 PM CDT WED JUL 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY WILL EXPIRE AT
400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS OF UP TO 40 MPH ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3709 9085 3719 9111 3720 9111 3720 9114
3725 9114 3726 9117 3731 9117 3732 9119
3741 9119 3742 9123 3750 9123 3747 9078
TIME...MOT...LOC 2058Z 281DEG 25KT 3735 9096
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:57 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 12:57 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1257 PM CDT WED JUL 15 2009 .DISCUSSION... /340 AM CDT WED JUL 15 2009/ MCS OVER SERN IA NWRN IL AND EXTREME NERN MO APRS TO BE STARTING TO ACCELERATE SEWD AS THE COLD POOL STRENGTHENS. THIS MCS SHOULD MOVE SEWD THRU THE NRN AND ERN PTNS OF THE CWA THIS MRNG BRINGING HVY RAINS. TSRA ACTIVITY SHOULD BE MORE SCT THIS MRNG ACRS THE SWRN PTN OF THE CWA. A LOT MORE UNCERTAINTY WITH COVERAGE OF CONVECTION THIS AFTN. CDFNT EXTDG FM MN SW THRU NWRN MO TO OK PNHDL ATTM SHOULD EXTD FM ERN WI SW THRU CNTRL MO TO NRN OK AT 18Z WED. OPERATIONAL MDLS HAVE CONVECTION MAINLY ALONG AND S OF I-70 THIS AFTN. THE NSSL 4 KM WRF DOES GENERATE A BKN LINE OF CONVECTION ALONG CDFNT IN CNTRL MO WHICH DROPS SEWD...BUT THE NCEP 4 KM WRF DOES NOT DVLP ANY CONVECTION...POSSIBLY BECAUSE THE ATMOSPHERE MAY BE TOO CAPPED FOR CONVECTION PLUS THE EFFECTIVE LOW LVL BNDRY DUE TO THE MRNG MCS WILL BE S OF THE CWA. WILL PUT AT LEAST CHC POPS OVER THE SRN OR SERN HALF OF THE CWA THIS AFTN. IF TSRA DVLP THIS AFTN THEY MAY BE SEVERE AS THE ATMOSPHERE WILL BE QUITE UNSTABLE. WILL FCST MAX TEMPS ABOVE PERSISTENCE TDA DESPITE CLOUD CVR AND PCPN EXPECTED DURING THE MRNG HRS. THE PCPN THREAT SHOULD SHIFT TO THE SRN PTN OF THE CWA TGT AS THE CDFNT EVENTUALLY DROPS SWD TO NRN AR BY 12Z THU. THE NAM MDL DEPICTS THE BETTER 850 MB DWPTS OVER SRN MO TGT. THE NAM...GFS AND ECMWF MDLS GENERATE QPF OVER THE SRN PTN OF THE CWA TGT...ALTHOUGH THE 4 KM WRF MDLS HAVE MOST OF THE PCPN S OF THE CWA. WILL CONT POPS OVER THE SRN AND SWRN PTN OF THE CWA ON THU AS SHRTWVS CONT TO MOVE THRU THE AREA AND MDLS DEPICT SOME UPR LVL DIVERGENCE OVER THE AREA WITH ULJ STREAKS MOVG THRU THE GRT LKS REGION. THERE WILL BE A CHANCE OF SHRA/TSRA OVER MOST OF THE CWA ON THU NGT AS ANOTHER CDFNT DROPS SEWD THRU THE AREA. UNSEASONABLY COOL AIR WITH LOW HUMIDITIES WILL BE FILTERING SEWD INTO THE AREA ON FRI WITH COOLER MAX TEMPS EXPECTED ON FRI. THIS COOL PATTERN WILL CONT THRU THE WKND WITH A STG MID-UPR LVL LOW OVER THE GRT LKS REGION AND N-NWLY MID-UPR LVL FLOW OVER THE AREA. A RELATIVELY STG SFC RDG WILL BUILD SEWD THRU THE AREA ON SAT. GKS && .AVIATION... /1233 PM CDT WED JUL 15 2009/ FOR THE 18Z TAFS... PRIMARY CONCERNS THIS TAF PD ARE MVFR CLD DECK...EVENING FROPA...AND TSRA POTENTIAL. AREA OF MVFR CIGS WILL CONTINUE TO MOVE ESE AND GRADUALLY LIFT. S TO SW WINDS WILL TURN W AND NW AFTER FROPA THIS EVENING WITH SIMILAR TIMING SHOWN BY LOCAL WRF...SREF...AND NAM. ATTN THEN TURNS TO TSRA POTENTIAL ALONG AND AHEAD OF APCHG CDFNT. AFTER DISCUSSION WITH CWSU...OPTED TO LET CB MENTION RIDE FOR THIS ISSUANCE AND LET NEXT SHIFT REASSESS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 15, 5:00 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CDT WED JUL 15 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 500 AM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MAINLY CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF A COLD FRONT WHICH WILL BE MOVING SOUTHWARD THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ALONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT ESPECIALLY ACROSS CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
In the hours before
Local storm report, Jul 15, 9:38 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT WED JUL 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0934 AM FLOOD 2 W GREENVILLE 38.89N 89.44W
07/15/2009 BOND IL TRAINED SPOTTER
SPOTTER REPORTED FLOODED FIELDS AND DITCHES RESULTING
IN 6 INCHES OF WATER FLOWING ACROSS ROUTE 40 IN SEVERAL
LOCATIONS
&&
EVENT NUMBER LSX0900014
JPLocal storm report, Jul 15, 9:41 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT WED JUL 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN OTTERVILLE 39.05N 90.40W
07/15/2009 M4.50 INCH JERSEY IL EMERGENCY MNGR
TOTAL FROM STORMS THUS FAR
&&
EVENT NUMBER LSX0900015
JPLocal storm report, Jul 15, 9:54 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT WED JUL 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 S MEDORA 39.16N 90.14W
07/15/2009 MACOUPIN IL TRAINED SPOTTER
WATER OVER HIGHWAY 111 ABOUT A MILE SOUTH OF MEDORA
&&
EVENT NUMBER LSX0900016
JPSpecial weather statement, Jul 15, 2:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 249 PM CDT WED JUL 15 2009 MOZ099-152045- REYNOLDS MO- 249 PM CDT WED JUL 15 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REYNOLDS COUNTY UNTIL 345 PM CDT... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF SALEM...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BUNKER AROUND 330 PM CDT. OATES AROUND 340 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.